Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2006, 7:04 PM CDT for Moore County, Sherman County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2006, 7:04 PM CDT (00:04 UTC)
- Expired
- Aug 27, 2006, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:52 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 27, 2:52 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT SUN AUG 27 2006 .DISCUSSION... SHORT TERM FORECAST CONCERNS WILL BE ANY SEVERE WEATHER DEVELOPING ACROSS THE PANHANDLES THROUGH TONIGHT. CLEARING ACROSS THE AREA HAS ALLOWED FOR BETTER SURFACE HEATING THAN YESTERDAY WHICH IS ALREADY CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP TO OUR NORTHWEST AND SOUTHEAST. DIFFLUENCE AHEAD OF A MID AND UPPER LEVEL TROUGH ROTATING EAST OUT OF THE SOUTHERN ROCKIES SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO INCREASE FIRST IN EASTERN NEW MEXICO...THEN SPREAD EAST INTO OUR CWA THIS EVENING AND OVERNIGHT. FORECAST SOUNDINGS SHOW DECENT INSTABILITY AROUND 2K J/G BUT WITH WEAK 0-3KM SHEAR PRIMARY THREAT SHOULD BE HAIL. MOST OF THE CONVECTION SHOULD BE DONE BY DAWN AS A SECONDARY SURGE OF COOL NORTHERLY AIR INVADES IN THE WAKE OF THE PASSING UPPER TROUGH. TEMPERATURES SHOULD GRADUALLY REBOUND THE REMAINDER OF THE WEEK UNTIL THE NEXT COLD FRONT LATE FRIDAY OR EARLY SATURDAY. LATEST GFS HAS SPED THE PROGRESS OF THE FRONT UP TO MOVING IT THROUGH BEFORE PEAK HEATING ON FRIDAY...BUT I FEEL THIS IS A BIT FAST. ENSEMBLE GFS AND ECMWF CONTINUE TO SHOW THE FRONT MOVING THROUGH EARLY SATURDAY. PLUS I DO NOT LIKE THE LOOK OF THE HIGHLY AMPLIFIED...YET LOW WAVELENGTH UPPER PATTERN THE LATEST GFS HAS SET UP. SO WILL GO ABOVE GUIDANCE FOR FRIDAY AND BELOW GUIDANCE FOR SATURDAY. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 82 60 82 / 40 20 10 10 BEAVER OK 60 81 59 83 / 30 10 10 10 BOISE CITY OK 59 79 55 82 / 30 10 10 10 BORGER TX 66 85 64 85 / 30 10 10 10 BOYS RANCH TX 62 84 61 85 / 40 20 10 10 CANYON TX 59 82 58 84 / 40 20 10 10 CLARENDON TX 65 85 63 84 / 40 20 10 10 DALHART TX 60 80 57 83 / 40 20 10 10 GUYMON OK 60 84 59 83 / 30 10 10 10 HEREFORD TX 59 80 59 83 / 50 30 10 10 LIPSCOMB TX 61 83 59 84 / 30 10 0 10 PAMPA TX 65 81 62 81 / 30 20 10 10 SHAMROCK TX 66 87 62 85 / 40 20 10 10 WELLINGTON TX 68 87 64 86 / 60 20 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
Hazardous weather outlook, Aug 27, 3:20 PM CDT, 3 hours 44 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT SUN AUG 27 2006 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 320 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MAINLY IN THE CENTRAL TO SOUTHERN TEXAS PANHANDLE. THEN A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY MAINLY IN THE WESTERN OKLAHOMA PANHANDLE...AND AGAIN FROM THURSDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Local storm report, Aug 27, 3:55 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT SUN AUG 27 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 11 W BOISE CITY 36.73N 102.71W
08/27/2006 E60 MPH CIMARRON OK TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND ABOUT ONE INCH DEEP -
LEAVES FROM TREES STICKING TO WINDOWS BECAUSE THE WIND
BLOWING SO HARD.
&&
KJSSpecial weather statement, Aug 27, 5:02 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT SUN AUG 27 2006 TXZ001-272230- DALLAM TX- 502 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORM IN NORTHWESTERN DALLAM COUNTY... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN DALLAM COUNTY MOVING SOUTHEAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Aug 27, 5:49 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT SUN AUG 27 2006 TXZ001-272315- DALLAM TX- 549 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORM IN CENTRAL DALLAM COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL DALLAM COUNTY MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH SIZE...STRONG GUSTY WINDS AROUND 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. KRAMAR
Special weather statement, Aug 27, 6:04 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT SUN AUG 27 2006 TXZ013-272330- CARSON TX- 604 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN CARSON COUNTY... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GROOM MOVING EAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Aug 27, 6:26 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 626 PM CDT SUN AUG 27 2006 TXZ001-280015- DALLAM TX- 626 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN DALLAM COUNTY... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF CONLEN MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHEASTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Aug 27, 6:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT SUN AUG 27 2006 TXZ013-014-018-019-280015- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX- 628 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORM TO AFFECT NORTHEASTERN ARMSTRONG... SOUTHEASTERN CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GROOM MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:53 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 67 min |
| Aug 27, 8:34 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 56 min |
| Aug 27, 8:43 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 32 min |
| Aug 27, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 62 min |
| Aug 27, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 60 min |
| Aug 27, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.